MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION TRANSEND-14 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION TRANSEND-14 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84590
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that resistance was noted when withdrawing the catheter.The 50% stenosed target lesion was located in the not so tortuous and mildly calcified ulnar artery.A direxion transend-14 system was selected for use.Delivery was made using the microcatheter and a continuous saline flush was maintained between the guiding catheter and the microcatheter, and between the microcatheter and the guidewire during the procedure.During withdrawal, it was noted that there was resistance in withdrawing the direxion microcatheter.The device was removed along with the 5f diagnostic catheter and the procedure was completed with a different device.It was noted that excessive force was not required.No patient complications were reported and patient was stable post procedure.
 
Event or Problem Description
It was reported that resistance was noted when withdrawing the catheter.The 50% stenosed target lesion was located in the not so tortuous and mildly calcified ulnar artery.A direxion transend-14 system was selected for use.Delivery was made using the microcatheter and a continuous saline flush was maintained between the guiding catheter and the microcatheter, and between the microcatheter and the guidewire during the procedure.There was not so much resistance/friction experienced which required excessive force.The microcatheter and other devices were sufficiently flushed and hydrated throughout the procedure.During withdrawal, it was noted that there was resistance in withdrawing the direxion microcatheter.The device was removed along with the 5f diagnostic catheter and the procedure was completed with a different device.No patient complications were reported and patient was stable post procedure.
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).Device evaluated by mfr: the device was returned for evaluation.The device was inspected for any damage or irregularities.The direxion showed damage in the form of a separation located at the hub.The hub was completely separated and not returned for analysis.Multiple stretching, kinks and fractures were seen the length of the catheter.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage.Device analysis determined the condition of the returned device was not consistent with the reported information of jammed.Because there was no evidence of any product quality deficiencies, it was considered likely that the kinks, stretching and fractures were attributable to procedural issues.

Brand Name
DIREXION TRANSEND-14 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11366855
Report Number2134265-2021-02116
Device Sequence Number1112785
Product Code KRA
UDI-Device Identifier08714729839743
UDI-Public08714729839743
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2022
Device Model Number84590
Device Catalogue Number84590
Device Lot Number0025976289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2021
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient Weight61